Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 37, NWS Twin Cities, MN

June 2, 20254 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 2, 2025, 2:46 PM CDT for 4 counties in Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2025, 2:46 PM CDT (19:46 UTC)
Expired
Jun 2, 2025, 3:30 PM CDT
In force
44 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Douglas County, MN, Pope County, MN, Stearns County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 151 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:32 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1921 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

996 
WUUS53 KMPX 021946
SVRMPX
MNC041-121-145-153-022030-
/O.NEW.KMPX.SV.W.0037.250602T1946Z-250602T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
246 PM CDT Mon Jun 2 2025

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Northwestern Stearns County in central Minnesota...
  Southwestern Todd County in central Minnesota...
  Southeastern Douglas County in west central Minnesota...
  Pope County in west central Minnesota...

* Until 330 PM CDT.

* At 246 PM CDT, severe thunderstorms were located along a line from 
  over Lake Osakis to 7 miles southwest of Brooten, or along a line 
  from 12 miles east of Alexandria to 23 miles northwest of Willmar, 
  moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and small hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Alexandria, Sauk Centre, Melrose, Long Prairie, Glenwood, Brooten, 
  Belgrade, Freeport, Grey Eagle, Lake Osakis, Little Sauk, Round 
  Prairie, New Munich, Grove Lake, Villard, Greenwald, Elrosa, 
  Gilchrist, Nelson and Forada.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

&&

LAT...LON 4541 9558 4584 9544 4601 9482 4568 9462
      4541 9482
TIME...MOT...LOC 1946Z 216DEG 37KT 4591 9513 4567 9505 4543 9522

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BPH
2 follow-up statements
331 
WWUS53 KMPX 022006
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
306 PM CDT Mon Jun 2 2025

MNC041-121-145-153-022030-
/O.CON.KMPX.SV.W.0037.000000T0000Z-250602T2030Z/
Douglas MN-Pope MN-Stearns MN-Todd MN-
306 PM CDT Mon Jun 2 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT 
FOR NORTHWESTERN STEARNS, SOUTHWESTERN TODD, SOUTHEASTERN DOUGLAS 
AND EASTERN POPE COUNTIES...

At 306 PM CDT, severe thunderstorms were located along a line from 
over Long Prairie to 7 miles northeast of Belgrade, or along a line 
from 23 miles east of Alexandria to 29 miles north of Willmar, 
moving northeast at 45 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Sauk Centre, Melrose, Long Prairie, Brooten, Belgrade, Freeport, 
  Grey Eagle, Lake Osakis, Little Sauk, Round Prairie, New Munich, 
  Grove Lake, Villard, Greenwald, Elrosa, Gilchrist, Meire Grove, 
  West Union, Lake Henry and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

&&

LAT...LON 4541 9544 4592 9514 4601 9482 4568 9462
      4541 9482
TIME...MOT...LOC 1946Z 226DEG 38KT 4585 9511 4564 9496 4540 9514

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BPH
845 
WWUS53 KMPX 022024
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
324 PM CDT Mon Jun 2 2025

MNC041-121-145-153-022034-
/O.EXP.KMPX.SV.W.0037.000000T0000Z-250602T2030Z/
Douglas MN-Pope MN-Stearns MN-Todd MN-
324 PM CDT Mon Jun 2 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 330 PM CDT FOR 
NORTHWESTERN STEARNS, SOUTHWESTERN TODD, SOUTHEASTERN DOUGLAS AND 
EASTERN POPE COUNTIES...

The storms which prompted the warning have weakened below severe 
limits, and no longer pose an immediate threat to life or property. 
Therefore, the warning will be allowed to expire. However, small 
hail, gusty winds, and heavy rain are still possible with these 
thunderstorms.

To report severe weather, contact your nearest law enforcement 
agency. They will send your report to the National Weather Service 
office.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for 
portions of central and west central Minnesota.

&&

LAT...LON 4541 9544 4592 9514 4601 9482 4568 9462
      4541 9482
TIME...MOT...LOC 2006Z 226DEG 38KT 4599 9490 4578 9474 4554 9492

$$

BPH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:39 PM CDT, 2 hours 7 minutes earlier. Its key messages:

  • Degraded air quality due to Canadian wildfire smoke through tomorrow.
  • Warming trend continues, with highs in the lower 90s Monday afternoon.
  • A few strong to severe thunderstorms possible Monday evening into Tuesday. Slight Risk (Level 2/5) issued across far western Minnesota.
Area forecast discussion, Jun 2, 12:39 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1239 PM CDT Mon Jun 2 2025

.KEY MESSAGES...

- Degraded air quality due to Canadian wildfire smoke through
  tomorrow.

- Warming trend continues, with highs in the lower 90s Monday
  afternoon.

- A few strong to severe thunderstorms possible Monday evening
  into Tuesday. Slight Risk (Level 2/5) issued across far
  western Minnesota.

&&

.DISCUSSION...
Issued at 411 AM CDT Mon Jun 2 2025

In the very near term, all remains quiet. Near-surface smoke
has pestered locations across western Minnesota and is expected
to mix out around sunrise this morning. Additional wildfire
smoke is possible today hence an air quality alert remains in
effect until this evening across Minnesota. For today's
forecast, surface high pressure associated with an h500 ridge
moves eastward today. Low pressure in the High Plains is
forecast to move east and reach MN/WI this afternoon. As this
system approaches, we will be located within the warm sector.
Therefore followed suit of the previous shift with a slight bump
up in temperatures where sites have an opportunity to reach the
upper 80s to lower 90s this afternoon. Winds will be
southwesterly with gusts a strong as 25-30 mph thanks to a deep
mixed layer shown in latest RAP forecast soundings, especially
across western Minnesota. This scenario will make for a few
hours of elevated fire weather conditions.

Once the aforementioned low pressure system arrives, showers
and thunderstorms are expected to develop as early 2 PM across
western Minnesota and progress eastward. A slight risk (level 2
of 5) of severe storms is possible with large hail and damaging
winds being the primary hazards. Farther east, a marginal risk
(level 1 of 5) is in place. The best environment for today's
development will be pinned along the eastern border of the
Dakotas and Minnesota. The instability gradient looks to be
quite steep (~2500 J/kg), thus the chances of severe storms in
eastern Minnesota and western Wisconsin is nearly null. For QPF,
HREF PMM indicates that a few sites have a favorable chance of
seeing at least a half inch or more of rainfall over the next
two days, although a line of less return bisects the region with
best QPF, which includes the TC Metro. Areas within the
bisecting region may observe a tenth of an inch up to a half
inch of rainfall. As the evening progresses storm clusters are
expected to congeal into a messy line general rain/thunder.

Once this front clears our region late tonight, lingering
showers and storms are possible through Tuesday, especially
east of the I-35 corridor. Temperatures will be noticeably
cooler over the next several days ranging comfortably in the
70s. Additional chances for precip are also possible this week
but will need to have guidance increase confidence on timing
details.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1225 PM CDT Mon Jun 2 2025

Winds start S/SW but will shift to the NW behind the cold
front.Showers and thunderstorms will develop along a cold front
across western MN this afternoon and trek east this evening.
MVFR cigs are possible behind the front tonight. I've kept
PROB30s at locations with lower confidence of -TSRA. Showers
will continue into Tuesday with the exception of AXN/STC where
they'll dry out tonight. Added mention of FU for surface
wildfire smoke tonight into Tuesday for most sites. Confidence
is high that we'll see surface smoke arrive behind the
front/showers. There is some uncertainty on how low vsbys will
get. Upstream sites across NW MN suggest MVFR is likely, IFR is
possible. For now I've kept them on the higher end until we get
a better handle on how widespread the vsby impacts will be.
Showers taper off by end of TAF period for MN sites.

KMSP... Showers are likely after 01Z this evening, with a low
risk of some TS from 01-03Z. I have maintained a prob30 for -TSRA
for that period. I've added Smoke/FU Tuesday afternoon but we
may need to push the timing earlier due to uncertainties with
-SHRA timing Tuesday morning.

/OUTLOOK FOR KMSP/
WED...VFR. Wind N to NE 5-10kts.
THU...VFR. Wind NE 5-10kts.
FRI...VFR. Wind NE 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...Dunleavy
AVIATION...BPH
Hazardous weather outlook, Jun 2, 3:18 AM CDT, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
318 AM CDT Mon Jun 2 2025

MNZ041>045-047>070-073>078-082>085-091>093-030830-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-
318 AM CDT Mon Jun 2 2025

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southeast Minnesota...southwest Minnesota and west central
Minnesota.

.DAY ONE...Today and Tonight.

Areas of wildfire smoke will continue to degrade air quality. An
Air Quality Alert is in effect until this evening.

There is a chance of thunderstorms this afternoon and tonight. A
few strong to severe storms are possible across western Minnesota
this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed across western
Minnesota this evening.

WIZ014>016-023>028-030830-
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
318 AM CDT Mon Jun 2 2025

This Hazardous Weather Outlook is for portions of northwest
Wisconsin and west central Wisconsin.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

In the hours before

Special weather statement, Jun 2, 1:27 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
127 PM CDT Mon Jun 2 2025

MNZ047-021900-
Stevens MN-
127 PM CDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN STEVENS COUNTY UNTIL 2
PM CDT...

At 127 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chokio, or 16 miles west of Morris, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Morris, Chokio, Donnelly, Fish Lake, Alberta and Morris Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4565 9576 4547 9624 4559 9624 4559 9625
      4576 9625 4576 9576
TIME...MOT...LOC 1827Z 239DEG 36KT 4558 9623

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

BPH
Special weather statement, Jun 2, 1:43 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
143 PM CDT Mon Jun 2 2025

MNZ047-048-055-021915-
Pope MN-Swift MN-Stevens MN-
143 PM CDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN STEVENS...
SOUTHWESTERN POPE AND NORTHWESTERN SWIFT COUNTIES UNTIL 215 PM CDT...

At 143 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Oliver, or 21 miles south of Morris, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Appleton, Hancock, Cyrus, Lake Oliver, Lake Hassel, Clontarf,
  Holloway, Lake Emily and Appleton Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4541 9606 4563 9577 4542 9543 4521 9602
      4531 9612 4536 9612
TIME...MOT...LOC 1843Z 229DEG 42KT 4530 9603

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

BPH
Special weather statement, Jun 2, 2:23 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
223 PM CDT Mon Jun 2 2025

MNZ041-042-022000-
Todd MN-Douglas MN-
223 PM CDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT DOUGLAS AND WEST CENTRAL TODD
COUNTIES UNTIL 3 PM CDT...

At 223 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brandon, or 12 miles west of Alexandria, moving east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Alexandria, Evansville, Carlos, Brandon, Leaf Valley, Miltona,
  Garfield, Belle River, Millerville, Lake Carlos State Park, Rose
  City, Clotho and Melby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4582 9568 4591 9576 4593 9576 4593 9577
      4611 9577 4611 9515 4622 9515 4600 9482
TIME...MOT...LOC 1923Z 251DEG 45KT 4595 9561

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 TO 55 MPH

BPH
Local storm report, Jun 2, 2:26 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
226 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     Tstm Wnd Gst     1 N Holloway            45.26N 95.91W
06/02/2025  M61 MPH          Swift              MN   Trained Spotter

            61 MPH gust measured with personal weather
            station.

&&

MED
Local storm report, Jun 2, 2:28 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
228 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     Tstm Wnd Dmg     2 N Morris              45.61N 95.90W
06/02/2025                   Stevens            MN   Emergency Mngr

            Ten to 16 inch diameter trees and various
            limbs snapped off at a residence north of
            Morris along Hwy 59. Time estimated based on
            radar.

&&

tdk
Local storm report, Jun 2, 2:43 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
243 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Tstm Wnd Gst     2 SSW Alexandria        45.86N 95.39W
06/02/2025  M58 MPH          Douglas            MN   ASOS

            Measured at Alexandria airport.

&&

tdk

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:27 PM CDTSpecial Weather StatementMPXStevens33 min
Jun 2, 1:43 PM CDTSpecial Weather StatementMPXSwift32 min
Jun 2, 1:49 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stevens41 min
Jun 2, 2:18 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stearns, Todd27 min
Jun 2, 2:22 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Swift38 min
Jun 2, 2:23 PM CDTSpecial Weather StatementMPXDouglas37 min
Jun 2, 2:48 PM CDTSpecial Weather StatementMPXTodd57 min
Jun 2, 3:02 PM CDTSpecial Weather StatementMPXChippewa, Swift43 min
Jun 2, 3:32 PM CDTSpecial Weather StatementMPXStearns43 min
Jun 2, 3:45 PM CDTSpecial Weather StatementMPXChippewa, Kandiyohi, Meeker, Swift30 min
Jun 2, 4:15 PM CDTSpecial Weather StatementMPXKandiyohi, Renville30 min
Jun 2, 4:41 PM CDTSpecial Weather StatementMPXRenville19 min
Jun 2, 4:46 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Renville29 min
Jun 2, 5:10 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXKandiyohi, Meeker, Renville50 min
Jun 2, 5:16 PM CDTSevere Thunderstorm WarningMPXMeeker, Wright29 min
Jun 2, 5:24 PM CDTSpecial Weather StatementMPXBrown36 min
Jun 2, 5:31 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXRedwood, Renville, Sibley44 min
Jun 2, 5:52 PM CDTSpecial Weather StatementMPXHennepin23 min
Jun 2, 5:56 PM CDTSpecial Weather StatementMPXMcLeod19 min
Jun 2, 6:14 PM CDTSevere Thunderstorm WarningMPXBrown, Nicollet, Renville, Sibley46 min
Jun 2, 6:16 PM CDTSpecial Weather StatementMPXSibley29 min
Jun 2, 6:18 PM CDTSpecial Weather StatementMPXRamsey, Scott27 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.